Alert archive / Wisconsin / Frost Advisories in 2009

Frost Advisory 2, NWS La Crosse, WI

September 29, 20098 counties in Iowa; 7 counties in Minnesota; 13 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at Sep 29, 2009, 4:02 AM CDT for 8 counties in Iowa; 7 counties in Minnesota; 13 counties in Wisconsin. It took effect at Sep 30, 2009, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2009, 4:02 AM CDT (09:02 UTC)
In effect from
Sep 30, 2009, 12:00 AM CDT
Expired
Sep 30, 2009, 8:00 AM CDT
In force
8 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KARX 290902
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
402 AM CDT TUE SEP 29 2009

...WIDESPREAD FROST EXPECTED TONIGHT...

.HIGH PRESSURE OVER THE PLAINS WILL SETTLE ACROSS THE AREA
TONIGHT. THE RESULTANT CLEAR SKIES AND LIGHT WINDS WILL ENABLE WIDESPREAD
FROST FORMATION AS TEMPERATURES DROP INTO THE LOWER AND MIDDLE 30S BY
WEDNESDAY MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-291715-
/O.NEW.KARX.FR.Y.0002.090930T0500Z-090930T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
402 AM CDT TUE SEP 29 2009

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL RESULT IN WIDESPREAD
FROST FORMATION. OVERNIGHT LOWS WILL DROP INTO THE LOWER AND
MIDDLE 30S...WITH SOME UPPER 20S POSSIBLE IN SOME AREAS TO THE
NORTH OF INTERSTATE 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
5 follow-up statements
000 
WWUS73 KARX 291628
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1128 AM CDT TUE SEP 29 2009

...WIDESPREAD FROST EXPECTED TONIGHT...

.HIGH PRESSURE OVER THE PLAINS WILL CONTINUE TO BUILD EAST THIS
AFTERNOON AND SETTLE ACROSS THE AREA TONIGHT. THE CLOUDS OVER MUCH
OF THE AREA WILL SLOWLY DECREASE THIS AFTERNOON AND EARLY THIS
EVENING AS THE HIGH BUILDS IN. WITH CLEAR SKIES AND LIGHT WINDS
TONIGHT...AND TEMPERATURES HELD DOWN BY THE CLOUDS TODAY...
WIDESPREAD FROST FORMATION IS EXPECTED LATE TONIGHT INTO WEDNESDAY
MORNING AS LOWS DROP INTO THE LOWER AND MIDDLE 30S.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-300030-
/O.CON.KARX.FR.Y.0002.090930T0500Z-090930T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1128 AM CDT TUE SEP 29 2009

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL RESULT IN WIDESPREAD
FROST FORMATION. OVERNIGHT LOWS WILL DROP INTO THE LOWER AND
MIDDLE 30S...WITH SOME UPPER 20S POSSIBLE IN SOME AREAS TO THE
NORTH OF INTERSTATE 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RRS

WEATHER.GOV/LACROSSE
000 
WWUS73 KARX 292010
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT TUE SEP 29 2009

...PATCHY TO WIDESPREAD FROST EXPECTED TONIGHT...

.HIGH PRESSURE OVER THE PLAINS WILL CONTINUE TO BUILD EAST THROUGH
THIS EVENING AND SETTLE ACROSS THE AREA TONIGHT. THE CLOUDS OVER
MUCH OF THE AREA WILL CONTINUE TO SLOWLY DECREASE THROUGH THIS
EVENING AS THE HIGH BUILDS IN. WITH CLEAR SKIES AND LIGHT WINDS
TONIGHT...AND TEMPERATURES HELD DOWN BY THE CLOUDS TODAY... PATCHY
TO WIDESPREAD FROST FORMATION IS EXPECTED LATE TONIGHT INTO
WEDNESDAY MORNING AS LOWS DROP INTO THE UPPER 20S TO MIDDLE 30S.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-300415-
/O.CON.KARX.FR.Y.0002.090930T0500Z-090930T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
310 PM CDT TUE SEP 29 2009

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY. 

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL RESULT IN PATCHY TO WIDE-
SPREAD FROST FORMATION. OVERNIGHT LOWS WILL DROP INTO THE LOWER
AND MIDDLE 30S FOR AREAS ALONG AND WEST OF THE MISSISSIPPI
RIVER...WHERE PATCHY FROST IS EXPECTED. SOME LOWS IN THE UPPER
20S ARE POSSIBLE IN AREAS ALONG AND NORTHEAST OF INTERSTATE
94...WHERE FROST WILL BE THE MOST WIDESPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RRS

WEATHER.GOV/LACROSSE
000 
WWUS73 KARX 300158
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
858 PM CDT TUE SEP 29 2009

...PATCHY TO WIDESPREAD FROST EXPECTED LATE TONIGHT...

.AS HIGH PRESSURE CONTINUES TO BUILD ACROSS THE UPPER MISSISSIPPI
RIVER VALLEY TONIGHT...THE CLOUDS WILL DECREASE ACROSS WESTERN
WISCONSIN... SOUTHEAST MINNESOTA...AND NORTHEAST IOWA. WITH 
GENERALLY CLEAR SKIES AND LIGHT WINDS EXPECTED MUCH OF THE
OVERNIGHT...PATCHY TO WIDESPREAD FROST IS EXPECTED TO DEVELOP 
ACROSS THE AREA.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-301000-
/O.CON.KARX.FR.Y.0002.090930T0500Z-090930T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
858 PM CDT TUE SEP 29 2009

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT WEDNESDAY. 

GENERALLY CLEAR SKIES AND LIGHT WINDS WILL MAKE IT CONDUCIVE FOR
PATCHY TO WIDESPREAD FROST TO DEVELOP ACROSS THE AREA LATE
TONIGHT AND WEDNESDAY MORNING. AT THIS TIME...IT LOOKS LIKE THE
MOST WIDESPREAD FROST SHOULD BE FOUND IN NORTH CENTRAL AND CENTRAL
WISCONSIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BOYNE

WEATHER.GOV/LACROSSE
000 
WWUS73 KARX 300854
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
354 AM CDT WED SEP 30 2009

...PATCHY TO WIDESPREAD FROST THIS MORNING...

.HIGH PRESSURE OVERHEAD...ALONG WITH LIGHT WINDS AND CLEAR SKIES
WAS RESULTING IN WIDESPREAD FROST THIS MORNING. A FEW LOCATIONS
HAVE SEEN TEMPERATURES DIP INTO THE UPPER 20S ACROSS CENTRAL AND
NORTH CENTRAL WISCONSIN...WITH MOST LOCATIONS IN THE LOWER TO
MIDDLE 30S.

IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ054-055-061-
301000-
/O.CAN.KARX.FR.Y.0002.000000T0000Z-090930T1300Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-DODGE-OLMSTED-MOWER-FILLMORE-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...AUSTIN...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
354 AM CDT WED SEP 30 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE FROST
ADVISORY. 

CLOUDS HAVE KEPT TEMPERATURES UP OVERNIGHT. THESE CLOUDS WILL
PREVENT WIDESPREAD FROST FORMATION THIS MORNING AND THUS THE FROST
ADVISORY IS BEING CANCELLED.

$$

MNZ079-088-096-WIZ017-029-032>034-041>044-053-301300-
/O.CON.KARX.FR.Y.0002.000000T0000Z-090930T1300Z/
WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
354 AM CDT WED SEP 30 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

GENERALLY CLEAR SKIES AND LIGHT WINDS HAVE MADE IT CONDUCIVE FOR
PATCHY TO WIDESPREAD FROST ACROSS THE AREA THIS MORNING. THE MOST
WIDESPREAD FROST IS OCCURRING GENERALLY IN AREAS TO THE NORTH OF A
WABASHA MINNESOTA...TO LA CROSSE...TO VIROQUA LINE...WHERE
SKIES HAVE BEEN CLEAR MOST OF THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
000 
WWUS73 KARX 301257
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
757 AM CDT WED SEP 30 2009

...FROST ADVISORY ALLOWED TO EXPIRE...

.TEMPERATURES WILL WARM QUICKLY THIS MORNING UNDER SUNNY SKIES.

MNZ079-088-096-WIZ017-029-032>034-041>044-053-301400-
/O.EXP.KARX.FR.Y.0002.000000T0000Z-090930T1300Z/
WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA
757 AM CDT WED SEP 30 2009

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 

TEMPERATURES WILL WARM QUICKLY THIS MORNING UNDER MOSTLY SUNNY
SKIES. THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM.

$$

RABERDING

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 28, 7:05 PM CDT, 8 hours 57 minutes earlier.

Area forecast discussion, Sep 28, 7:05 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
705 PM CDT MON SEP 28 2009

.UPDATE...

THE STRONG AREA OF LOW PRESSURE OVER LAKE HURON WILL CONTINUE TO
MOVE SLOWLY AWAY FROM THE REGION THROUGH THE NIGHT. THIS WILL
ALLOW THE NORTHWEST WIND TO CONTINUE TO SLOWLY DECREASE. BOTH
SUSTAINED AND GUSTS HAVE ALREADY DROPPED BELOW ADVISORY CRITERIA
ALTHOUGH THERE COULD STILL BE A FEW GUSTS TO AROUND 35 MPH EARLY
THIS EVENING.

04

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT MON SEP 28 2009/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT

THROUGH THE NEXT SEVEN DAYS...DIMINISHING WINDS OVERNIGHT...
FROST/FREEZE ON WEDNESDAY MORNING...AND RAIN FOR WEEKS END
WERE THE FOCUS OF THIS FORECAST. WIDESPREAD FROST WITH AREAS OF
FREEZE ALONG AND NORTHEAST OF I-94 APPEAR LIKELY FOR WED MORNING.

DEEP LOW PRESSURE AREA CENTERED OVER THE EASTERN GREAT LAKES THIS
AFTERNOON. THE SURFACE ANALYSIS AT 19Z SHOWS TROUGH ROTATING
SOUTHWARD FROM KMSP-S OF KGRB AND REGIONAL RADARS SHOWING MOST
CONCENTRATED AREA OF SHOWERS ALONG THAT BOUNDARY MOVING RAPIDLY
SOUTH. MORE SHOWERS ARE UPSTREAM OVER NORTHERN WISCONSIN AND HAVE A
TARGET ON CENTRAL WI FOR THE LATE AFTERNOON AND EARLY EVENING.
GOES VISIBLE LOOPS SHOWING WIDESPREAD CLOUDS BUT A PRONOUNCED DRYING
WORKING INTO NRN MN THAT COULD AFFECT THE AREA TONIGHT.
THIS IS NOT ACCOUNTED FOR IN FORECAST. PROFILER/VWP WINDS AT 850MB
STILL SHOWING 40-45KTS THOUGH THE REGION AND GUSTS TO 40 TO 48
MPH HAVE OCCURRED IN LAST FEW HOURS. GOES WATER VAPOR LOOPS SHOWING
END OF WEEK SYSTEM OFF THE OR/WA COAST WITH OPEN CELLULAR CONVECTION
AND POTENT ASPECTS VIA SATELLITE.

NCEP MODELS ARE IN GENERALLY VERY GOOD AGREEMENT ON THE OUTCOME
THROUGH THE PERIOD. THE SYNOPTIC PATTERN IS WELL AGREED ON WITH ONLY
MINOR DIFFERENCE NOTED...AND MOST OF THESE HAVE LITTLE IMPACT TO THE
SENSIBLE WEATHER OUTCOME.

GOES WATER VAPOR SHOWING THE UPPER TROPOSPHERIC SHORTWAVE TROUGH
ASSOCIATED WITH SURFACE TROUGH ENERGY NOW ROTATING AROUND MASSIVE
GREAT LAKES TROUGH ACROSS NRN MI. ONCE THIS SHORTWAVE ROTATES
SOUTHEAST AROUND THE LARGE SCALE LOW...PRESSURE GRADIENT WILL
BEING TO RELAX AS LOW SHIFTS EAST. THROUGH THE EARLY EVENING...
INSOLATION AND STEEP LOW-LEVEL LAPSE RATES WILL CONTINUE TO
ENHANCE MIXING AND WIND GUSTS...ALONG WITH SHOWERS...ESPECIALLY
ALONG TROUGH AXIS CONVERGENCE AT THE SURFACE. THIS SHOULD ALL
COLLAPSE THROUGH THE EVENING AND WINDS WILL BEGIN TO WEAKEN AS
GRADIENT ALSO STARTS TO RELAX AFTER MIDNIGHT. GUSTS COULD
STILL BE NEAR ADVISORY CATEGORY UNTIL EARLY EVENING PER PROFILERS
AND MIXING...THUS WILL ALLOW ADVISORY TO CONTINUE THROUGH 7 PM.
OVERNIGHT WILL STILL BE BREEZY BUT CONDITIONS WILL BE ON SLOW
IMPROVE.

NEXT SIGNIFICANT WEATHER IS A DEEP TROPOSPHERIC RIDGE BUILDING IN FOR
WEDNESDAY NIGHT WITH CLEAR SKIES...AND VERY LIGHT WINDS FOR MANY
HOURS. THIS SCENARIO IS AGREED ON BY BOTH THE LATEST TWO RUNS OF
THE GFS AND NAM WRF...AND ALSO THE ECMWF. MOS GUIDANCE TOOK A SMALL
STEP COOLER AS WELL. THUS...PREVIOUS SHIFT THINKING OF WIDESPREAD
FROST AWAY FROM MISSISSIPPI RIVER IS WELL ON TRACK AND HAVE NOT
CHANGED THIS. HOWEVER...BELIEVE NORTHEAST OF I-94 WILL EXPERIENCE
MORE WIDESPREAD FREEZING CONDITIONS. HAVE COORDINATED HOLDING OFF ON
A FREEZE WATCH FOR WED MORNING WITH MPX/GRB BASED ON WIND ADVISORY
BEING OUT BUT IT APPEARS A WARNING OR WATCH WILL BE NEEDED.

VIGOROUS SHORTWAVE TROUGH NOW DIGGING INTO WEST COAST WILL EJECT INTO
THE PLAINS THURSDAY WITH A STRONG SOUTHERLY GULF MOISTURE FLOW. OPEN
GULF OF MEXICO WILL DRAW GREATER THAN 12C DEWPOINT AIR INTO SHORTWAVE
FORCING WITH 40-50 KTS LOW-LEVEL JET FLOW. STRONG LOW-LEVEL RIDGING
OVER WISCONSIN /850MB DEWPOINTS NEAR -25C/ WILL BATTLE SOME OF THE
FRONTOGENESIS AND NORTHEAST MOVEMENT OF THE RAIN WEDNESDAY NIGHT BUT
WITH TIME...PROGRESSIVE PATTERN WILL DRAW A WELL-FORMED RAIN BAND
INTO THE FORECAST AREA. THESE RAIN BANDS ARE FAIRLY PREDICTABLE AND
THE NCEP MODELS ARE IN VERY GOOD AGREEMENT ON THIS RAIN EVENT
OCCURRING. 28.09Z SREF IS TOO...BUT HAS 10 OF 21 MEMBERS BRINGING
RAIN INTO THE WESTERN AREA LATE WEDNESDAY NIGHT. CURRENT FORECAST AND
DETERMINISTIC MODELS RUNS BRING THE RAIN IN THURSDAY FOR THE WESTERN
AREA...BUT THIS MAY NEED TO BE BACKED INTO WED NIGHT PERIOD /FORECAST
HAS 20 PERCENT CHANCES IN WEST/. OVERALL...HAVE INCREASED RAIN
CHANCES THURSDAY THROUGH FRIDAY AS RAIN BAND SHIFTS INTO AREA. NOT
TOO EXCITED ABOUT THUNDER BUT IT IS POSSIBLE EARLY IN EVENT...
BEFORE INSTABILITY IS DIMINISHED...THU AND THU NIGHT.

LONG TERM...FRIDAY THROUGH MONDAY

LARGE SCALE SHIFT IS UNDERWAY TO PROMOTE A LARGE SCALE RIDGE OVER
THE WESTERN U.S. AND A NEAR BLOCKING PATTERN ACROSS THE ERN PACIFIC
AS A HIGHER AMPLITUDE RIDGE FORMS SOUTH OF ALASKA. AMAZINGLY...THE
LATEST MODEL GUIDANCE FROM THE CANADIAN/ECMWF/AND NCEP GFS ALL ARE
IN GOOD AGREEMENT ON THE DEEP LOW CONTINUING TO AFFECT THE REGION
THROUGH THE WEEKEND. HOWEVER...THERE CONTINUES TO BE SPREAD ON THE
SOLUTIONS FOR HOW LONG THIS UPPER LEVEL SYSTEM WILL AFFECT THE
REGION WITH THE GFS SOLUTIONS MOST AGGRESSIVE ON SHIFTING IT
NORTHEAST...WHILE THE 28.00 AND 28.12 ECMWF REMAIN VERY CONSISTENT
IN A FURTHER SOUTH SOLUTION...WITH THE FORECAST AREA IN A DEFORMATION
REGION...THROUGH SATURDAY MORNING. HOWEVER...THE 28.12Z ECMWF HAS
SHIFTED TOWARD A MORE PROGRESSIVE SOLUTION /LIKE THE GFS SUGGESTS/ OF
MOVING THE LOW NORTHEAST AS THE NEXT WRN SHORTWAVE TROUGH DIGS IN
TO THE LONGWAVE. A RIDGE IS MORE PREFERRED OVER THE SERN U.S. WHEN
DEEP WRN TROUGHING OCCURS WHICH FAVORS A MORE NORTHERN SOLUTION TO
THE LOW...BUT TIMING OF THE WRN SHORTWAVE DIGGING IN CONTROLS THE
SPEED OF THE GREAT LAKES LOW EJECTING. OVERALL...CONSENSUS THROUGH
SATURDAY IS GOOD ON COOL AND SHOWERY. SUNDAY AD MONDAY COULD BE
MORE OR LESS SHOWERY THAN CURRENT FORECAST BUT HAVE CONTINUED ON
MORE PESSIMISTIC TRACK OF SLOW LOW EJECTION INTO CANADA. MAIN IDEA
IS THAT RAIN CHANCES SLOWLY DIMINISH AS WEEKEND PROGRESSES.

AVIATION...

MAIN CONCERNS FOR LATE THIS AFTERNOON THROUGH TUESDAY MORNING WILL
BE CENTERED ON WINDS AND CLOUD COVER. WEATHER MAP THIS AFTERNOON HAD
A DEEP AREA OF LOW PRESSURE OVER LAKE HURON. PRESSURE GRADIENT ON
THE BACKSIDE OF THIS LOW WAS PRODUCING NORTHWEST WINDS OF 20-30 KT
WITH GUSTS REACHING AS HIGH AS 40-45KT. SATELLITE/SURFACE
OBSERVATIONS SHOWING A VAST EXPANSE OF STRATOCUMULUS WITH VFR/MVFR
CEILINGS ROTATING ACROSS THE AREA INCLUDING THE KRST/KLSE TAF SITES.
RADAR WAS ALSO SHOWING POCKETS OF LIGHT RAIN MAINLY NORTHEAST OF THE
MISSISSIPPI RIVER ALONG/AHEAD OF A MID-LEVEL TROUGH ASSOCIATED WITH
THE MAIN LOW. THIS LOW WILL BE MOVING SLOWLY INTO THE EASTERN GREAT
LAKES REGION TONIGHT THROUGH TUESDAY MORNING WHILE A RIDGE OF HIGH
PRESSURE WORKS IN FROM THE PLAINS STATES. AS A RESULT...EXPECT WINDS
TO SUBSIDE TONIGHT. HOWEVER...PLENTY OF LOW LEVEL MOISTURE WILL BE
ROTATING AROUND THE LOW AND THIS WILL KEEP VFR/MVFR BASED
STRATOCUMULUS ENTRENCHED OVER THE AREA INCLUDING THE KRST/KLSE TAF
SITES TONIGHT. FOR THE TAFS...WILL CARRY BROKEN/MVFR CLOUD COVER
THROUGH 29.11Z AT KRST AND TIL 29.15Z AT KLSE...THEN SCATTERING OUT
WITH SUBSIDENCE OVERTAKING THE AREA AS HIGH PRESSURE RIDGE BUILDS IN.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BAUMGARDT
AVIATION...SCHMIDT
Hazardous weather outlook, Sep 28, 7:11 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
711 PM CDT MON SEP 28 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-291100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
711 PM CDT MON SEP 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER COLD FRONT WILL AFFECT THE AREA FROM WEDNESDAY NIGHT THROUGH
FRIDAY...AND COULD TRIGGER ISOLATED THUNDERSTORMS. AT THIS TIME...IT
IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE THUNDERSTORMS COULD
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF PEAK WIND GUSTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

04

Nearby

Frost Advisories in Wisconsin, 2009Frost Advisories in Iowa, 2009Frost Advisories in Minnesota, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.